MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT HA PSL CUP/CLUSTR SHELL 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT HA PSL CUP/CLUSTR SHELL 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 2051-2046
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 04/14/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.No x-rays are available for review and there is no examination of explanted components.The description of the acetabular component as "more vertical than normal" would suggest an inherently unstable hip that, after some poly wear, dislocated.It was noted on (b)(6) 2001 (four months status-post primary total hip) that the hip was popping in and out of place.The first revision done, in which a constrained liner was not available in the operating room, resulted in persistent instability causing the subsequent revision to a constrained liner two months later.During this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell.There is no evidence that factors of faulty prosthetic design, manufacturing, or materials were responsible for this clinical situation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Not returned to the manufacturer.
 
Event or Problem Description
It was reported through a filed lawsuit, that allegedly, "the sales personnel failed to bring the proper insert to surgery (a constrained insert) and the patient allegedly thereafter suffered dislocation and had to ultimately go back to surgery and have the constrained liner implanted." this pi to cover revision on (b)(6) 2010 for alleged instability as a result of a constrained liner not available at time of previous revision on (b)(6) 2010.Per medical review: "on (b)(6) 2010 a revision of the right total hip arthroplasty to a constrained liner was performed for a diagnosis of unstable right total hip arthroplasty.The operative report states, "acetabulum may be a little more vertical than normal.".

Brand Name
SECUR-FIT HA PSL CUP/CLUSTR SHELL 46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7910009
Report Number0002249697-2018-03040
Device Sequence Number11099504
Product Code MEH
UDI-Device Identifier07613327020281
UDI-Public07613327020281
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K942900
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2005
Device Catalogue Number2051-2046
Device Lot Number53099801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight62